Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2012, 2:12 PM EDT for Portage County, Summit County, Ohio. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 7, 2012, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:30 PM EDT | TSTM WND DMG | 3 Ese Streetsboro, OH | THREE TREES DOWN IN SHALERVILLE TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS51 KCLE 071812
SVRCLE
OHC133-153-071915-
/O.NEW.KCLE.SV.W.0123.120707T1812Z-120707T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
212 PM EDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN NORTHEAST OHIO
NORTHERN SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 315 PM EDT
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STREETSBORO...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAVENNA...
STREETSBORO...
MANTUA...
KENT...
GARRETTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4113 8139 4114 8165 4126 8161 4128 8161
4128 8156 4132 8159 4135 8159 4135 8100
4099 8100 4099 8139
TIME...MOT...LOC 1812Z 315DEG 9KT 4128 8137
$$
KIELTYKA3 follow-up statements
982 WWUS51 KCLE 071825 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 225 PM EDT SAT JUL 7 2012 OHC153-071835- /O.CAN.KCLE.SV.W.0123.000000T0000Z-120707T1915Z/ SUMMIT OH- 225 PM EDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMMIT COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA. LAT...LON 4130 8102 4104 8101 4112 8139 4131 8139 TIME...MOT...LOC 1825Z 301DEG 22KT 4123 8126 $$ OHC133-071915- /O.CON.KCLE.SV.W.0123.000000T0000Z-120707T1915Z/ PORTAGE OH- 225 PM EDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL PORTAGE COUNTY... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF RAVENNA...MOVING SOUTHEAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... RAVENNA...GARRETTSVILLE AND WINDHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA. && LAT...LON 4130 8102 4104 8101 4112 8139 4131 8139 TIME...MOT...LOC 1825Z 301DEG 22KT 4123 8126 $$ WILLARD
171 WWUS51 KCLE 071852 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 252 PM EDT SAT JUL 7 2012 OHC133-071915- /O.CON.KCLE.SV.W.0123.000000T0000Z-120707T1915Z/ PORTAGE OH- 252 PM EDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL PORTAGE COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAVENNA...MOVING SOUTHEAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WINDHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA. && LAT...LON 4127 8103 4107 8102 4114 8131 4129 8131 TIME...MOT...LOC 1852Z 299DEG 15KT 4119 8116 $$ WILLARD
466 WWUS51 KCLE 071918 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT SAT JUL 7 2012 OHC133-071928- /O.EXP.KCLE.SV.W.0123.000000T0000Z-120707T1915Z/ PORTAGE OH- 318 PM EDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PORTAGE COUNTY EXPIRED AT 315 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA. LAT...LON 4127 8103 4107 8102 4114 8131 4129 8131 TIME...MOT...LOC 1852Z 299DEG 15KT 4119 8116 $$ WILLARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:20 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 7, 1:20 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
120 PM EDT SAT JUL 7 2012
.SYNOPSIS...
A COLD FRONT OVER ONTARIO WILL SAG SOUTH ACROSS THE AREA LATE
TODAY AND TONIGHT. CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST
OVER THE GREAT LAKES EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST APPEARS ON TRACK WITH RAPID WARMING INTO THE 90S WITH
DEWPOINTS RANGING THROUGH 70S. INSTABILITY IS INCREASING WITH THE
CIN/CAP REMOVED OVER THE CENTRAL AND EASTERN COUNTIES. DCAPE IS
NEAR 1600 J/KG WHICH INDICATES DOWNBURST POTENTIAL REMAINS HIGH.
CONVECTIVE INITIATION REMAINS DIFFICULT TO DISCERN SO WILL LEAVE
CURRENT POP FORECAST AS IS.
WILL KEEP THE CURRENT MAX TEMPERATURES FORECAST THE SAME WITH JUST
A SLIGHT DECREASE NEAR FDY TO 100.
PREVIOUS DISCUSSION:
CURRENT FORECASTS LOOK VERY GOOD SO ONLY MINOR CHANGES PLANNED.
12Z SOUNDINGS ACROSS THE AREA SHOW 850 MB TEMPERATURES OF +23C
WHICH TRANSLATES TO SURFACE HIGH TEMPERATURES NEAR 100F AWAY FROM
ANY LAKE BREEZES. RECORD HIGHS MAY BE REACHED AT CAK MFD FDY TOL
AND PERHAPS YNG. RECENT RAINS OVER THE LAST WEEK HAVE MOISTENED
THE GROUND IN SOME PLACE LIKE CLE WHILE CAK AND MFD HAVE HAD
LITTLE RAIN. THE DRIER GROUND ALLOWS FOR MORE SENSIBLE HEATING AND
THUS WARMER TEMPERATURES.
SCATTERED CONVECTION MAY DEVELOPED LATE THIS AFTERNOON WITH THE
APPROACH OF A WEAK COLD FRONT NOW JUST NORTH OF LAKE ERIE. INTENSE
HEATING OVER THE NEXT FEW HOURS AND GRADUAL COOLING ALOFT SHOULD
REDUCE THE CIN/CAP CURRENTLY IN PLACE AFTER 20Z. DAMAGING
DOWNBURST WINDS ARE LIKELY WITH ANY STORM DEVELOPMENT GIVEN THE
DCAPE OF 1600 J/KG IN PLACE AND SURFACE DELTA THETA VALUES WELL
OVER 30C EXPECTED IN THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL SAG SOUTH ACROSS THE FORECAST AREA EARLY
TONIGHT. WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
TONIGHT. THE MODELS HAVE BEEN INSISTENT THAT THE FRONT IS SHALLOW
AND THERE WILL BE ENOUGH UPWARD MOTION NORTH OF THE FRONT FOR A
CONTINUING CHANCE OF SHOWERS/THUNDERSTORMS TONIGHT INTO SUNDAY. I
EXPECT THAT MOST OF THE SHOWERS BY LATE TONIGHT AND SUNDAY MORNING
WILL BE LIGHT...FALLING OUT OF A MID DECK OF CLOUDS...EXCEPT FOR
THE SPOTS THAT CONTINUE TO GET SOME CONVECTION. THE SHOWERS SHOULD
MOVE SOUTH OF THE FORECAST AREA BY MID AFTERNOON SUNDAY. CANADIAN
HIGH PRESSURE WILL BUILD SOUTHEAST THE FIRST HALF OF THE WEEK
BRINGING DRY AND SEASONABLE WEATHER BACK TO THE AREA.
TEMPERATURES WILL DROP BACK TO MORE SEASONABLE LEVELS STARTING ON
SUNDAY AND ESPECIALLY BY SUNDAY NIGHT AND MONDAY. TEMPERATURES ON
SUNDAY ARE A BIT TRICKY. IT WILL START OUT WARM AND DEPENDING ON THE
AMOUNT OF CLOUDS/SUNSHINE IT COULD STILL BE A WARM DAY...ALTHOUGH
NOT AS HOT WITH HIGHS IN THE 80S...DEWPOINTS WILL BE DROPPING ON
SUNDAY. THE COOLER/DRIER AIR WILL BE MOST NOTICEABLE ALONG THE LAKE
ERIE LAKESHORE ON SUNDAY AND EVERYWHERE SUNDAY NIGHT. A CHANCE TO
GIVE THE AIR CONDITIONERS A BREAK.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
LITTLE CHANGE IN THE LONG TERM FORECAST. MODELS CONTINUE TO HAVE
LARGE AREA OF HIGH PRESSURE OVER THE AREA THROUGH THE EXTENDED.
THIS WILL RESULT IN DRY CONDITIONS AND MUCH MORE SEASONAL
TEMPERATURES.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
A BOUNDARY IS MOVING THROUGH EARLY THIS AFTERNOON AND SHIFTING
THE WINDS TO THE WEST OR NORTHWEST. AT 17Z THE REAL COLD FRONT
WITH THE LOWER DEW POINTS EXTENDS FROM THE THUMB OF MICHIGAN
THROUGH THE CHICAGO AREA. STILL A TOUGH CALL ON WHEN AND WHERE THE
THUNDERSTORMS WILL DEVELOP. ATTM THINKING AN AREA OF THUNDERSTORMS
COULD DEVELOP FROM CAK...YNG AND GKJ SOUTH EARLY THIS AFTERNOON AND
THEN MORE MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR MID TO LATE AFTERNOON.
THE CAP IS WEAKENING AND THE AIRMASS IS VERY UNSTABLE. ANY STRONG
THUNDERSTORMS COULD HAVE VERY STRONG WINDS.
ONCE THE FRONT MOVES THROUGH IN THE NORTHEAST FLOW SOME MVFR
CEILINGS WILL DEVELOP.
VFR FOR SUNDAY WITH A DECREASING AND DRYING NORTHEAST FLOW.
.OUTLOOK SUNDAY AFTERNOON THROUGH WEDNESDAY...MAINLY VFR.
&&
.MARINE...
THE WINDS ARE STRONGER ON THE EAST END OF THE LAKE BECAUSE THE
GRADIENT IS TEMPORARILY TIGHTER. INCREASED THE WINDS AND WAVES
ON THE EAST END THROUGH AROUND NOON AND THEN THE WINDS AND WAVES
SHOULD DECREASE.
MODELS CONTINUE TO PUSH COLD FRONT ACROSS LAKE ERIE TONIGHT. SPC
HAS AREA UNDER SLIGHT RISK FOR SEVERE...SO POTENTIAL DOES EXIST FOR
SMW TONIGHT. WINDS TURN TO THE NE SUNDAY BEHIND THE FRONT. EXPECT
CHOPPY CONDITIONS WITH 2 TO 4 FOOT WAVES...BUT SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ012-014.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ003-
006>011-013-017>023-027>033-036>038-047.
PA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR PAZ002-003.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...REL
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...KIELTYKA
MARINE...DJB/KIELTYKAHazardous weather outlook, Jul 7, 5:27 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 527 AM EDT SAT JUL 7 2012 OHZ012-014-PAZ002-003-080930- LAKE-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- 527 AM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. OHZ003-006>011-013-017>023-027>033-036>038-047-080930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 527 AM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE EXCESSIVE HEAT WARNING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. OHZ089-PAZ001-080930- ASHTABULA LAKESHORE-NORTHERN ERIE- 527 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. LEZ061-142>149-162>169-080930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 527 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:16 PM EDT | Small Craft Advisory | CLE | 13 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.